MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-400-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that after the microcatheter was in place, the pipeline was deployed.It was found the tip of the stent could not be opened after repeated operations.The devices were withdrawn, and replacement devices were used to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the left cavernous sinus with a max diameter of 5.5 mm and a 5.8 mm neck diameter.It was noted the patient's vessel tortuosity was moderate.It was unknown if dual antiplatelet therapy (dapt) was administered.
 
Additional Manufacturer Narrative
Product analysis #267931611: equipment used: vis (m-78210), 203cm ruler (m-83361).As found condition: the pipeline flex embolization device and marksman catheter were returned for analysis within a shipping box and within a plastic bio-pouch.Visual inspection/damage location details: the pipeline flex embolization device was returned within the marksman catheter.The pi peline flex pusher was extending from within the marksman catheter hub for ~38.4cm.The marksman catheter body was damaged at ~32.6cm from the distal tip.The pipeline flex braid was partially deployed out from within the marksman distal tip.The pipeline flex emb olization device was pushed out from within the marksman catheter, fully deploying the braid.The pipeline flex pusher was intact.The pusher resheathing pad and ptfe sleeves were in good condition.The pusher tip coil was found bent.The pipeline flex braid ends were found fully open and in good condition.Conclusion: based on the device analysis and reported information, the customer¿s ¿failure/incomplete open distal¿ report could not be confirmed as the device has been fully deployed and re-sheathed.In addition, the pipeline flex braid was found fully open.It is possible the patient¿s ¿moderate¿ vessel tortuosity contributed to the event.However, the cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the distal part of the pipeline failed to open.The pipeline had not been placed in a vessel bend at the time.It was unknown how many times the pipeline had been resheathed, but it was tried to be deployed several times during the deployment process.The surgeon had tried to adjust the delivery microcatheter many times, increasing and decreasing the tension, but the device could not be opened.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11946353
Report Number2029214-2021-00678
Device Sequence Number19097833
Product Code OUT
UDI-Device Identifier00847536015937
UDI-Public00847536015937
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2023
Device Model NumberPED-400-20
Device Catalogue NumberPED-400-20
Device Lot NumberB103228
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer06/09/2021
09/08/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date07/06/2021
09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR